MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use distal cover fell off the duodenovideoscope inside the patient.There was a small portion on the bottom of the cap that was cracked.There was no procedural delay and no issue with the patient.It is unknown if the cap was retrieved.Additional procedural details were requested but not provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (d8 and g2).Additionally, to provide an update to fields (h7 and h9).The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the distal cover drop occurred due the subject device was used without being properly attached and dropped off due to the load during the case.However, the root cause could not be identified.The event can be detected/prevented by following the instructions for use which state: section 8.2 "inspection of the distal cover:" "should any irregularity be observed when inspecting the distal cover, do not use it.A distal cover with irregularity could not serve the endoscope properly and/or could fall off during the examination.Using the endoscope without the distal cover could cause patient injury." "confirm that the distal cover is free from any irregularities such as cracks, chips, pinholes, or deformation." section -9.3 "attaching the distal cover:" "never use a distal cover with cracks or pinholes.Replace it with a new one.If a distal cover with cracks or pinholes is used, it could fall off during the examination and/or, it may cause thermal injury due to electric current leaks from cracks or pinholes when high-frequency cauterization treatment is performed.Also, using the distal cover with cracks may cause patient injury due to sharp edges." "do not apply anti-fogging products, olive oil, or products containing petroleum-based substances (e.G., vaseline®) to the distal cover or the endoscope.These products may cause cracks in the distal cover.If a distal cover with cracks is used, it may cause patient injury such as: thermal injury from electric current leaks when performing high-frequency cauterization treatment." "gently hold the distal part of the bending section and the distal cover.Align the opening side of the distal cover with the lens side of the distal end of the endoscope." "put your finger onto the center on the top of the distal cover and push the top of the distal cover straight onto the distal end of the endoscope until the hook of the distal ring is completely visible within the opening of the distal cover." "hold the distal part of the bending section.Pull the distal cover gently to confirm that the distal cover on the distal end of the endoscope does not slip and come off." "twist the distal cover gently in both directions and confirm that the distal cover on the distal end of the endoscope does not slip and come off." "confirm that the distal cover is free of cracks or deformation." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct d4 - unique identifier (udi) number.Since the lot number is unknown at this time, the udi is either (b)(4).Depending on the lot number used.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19164760
Report Number3003637092-2024-00075
Device Sequence Number15279794
Product Code FDT
UDI-Device Identifier04953170403019
UDI-Public04953170403019
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/27/2024
06/12/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/30/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1613-2023
Patient Sequence Number1
Patient SexUnknown